Would cortisone injection in neck/shoulder cause chest pains & infection 7 month after mastectomy?

Had 4 cortisone shots in neck & shoulder 7 monthS after mastectomy because of arm & shoulder pain. Had severe chest pains for days and got an infection in my breast. Due to injection or coincidental?

Doctor Answers 2

Injections and infection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

If the injection sites were performed with sterile technique no where near your breasts and if you had no symptoms of infection otherwise, probably they did not contribute. 


Beverly Hills General Surgeon
5.0 out of 5 stars 2 reviews

Probably not, but...

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Dear jrgrnthmb,

What was the timing between the cortisone shots and chest pains? If you are experiencing chest pain now, you should go to the ER for a chest X-ray and evaluation. This is too potentially serious of an issue to discuss on an online forum. I wish you the best and please follow up.

Best wishes,

Jonathan Zelken, MD
Newport Beach Plastic Surgeon
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.